Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Chances of being Pregnant....Please help me =(


 sweetdee85 - Tue Apr 19, 2005 10:00 pm

I am sitting here crying, and really scared, somebody please respond back to me. I am 18. I have been on the birth control patch for almost two years. My last period was on April 8th, it was heavy, and i had cramps, it ended on April 13th around the late evening. On April 12, i put on my patch, before i went to bed, b/c my patch change day was the next day. My boyfriend came down for a visit, and we had unprotected sex on April 13th...late late evening, almost midnight, he pulled out before he ejaculated. I had been feeling a little strange before having sex with him, and then after wards, my stomach really started bothering me. I had gone much of the day without eating. I remember i kept complaining about how hungry i was. I ate a piece of bread, and went to bed, around 2am i woke up very nasueated, and i vomited. For the next couple of days i was still nasueated but not throwing up. On thursday i was feeling queezy on and off, and i noticed i couldn't eat that much, but as the days progressed i feel a little better, except when i am in a car, i get very car sick. I have been using the bathroom more frequently than normal, twice, almost three times a day. i am very concerned, that i had sex too soon after putting the patch on, i had it on 24 hours prior to having sex, and i am scared, what are my chances of being pregnant.???


any answers would be helpful...thank you so much
 sweetdee85 - Wed Apr 20, 2005 12:02 pm

Can anyone please help me, any advice would be welcomed. I sleep through most of the night, but i wake up with cramping, that leads me to take multiple bowel movements in one day, i am very concerned as to what might be contributing to this, this has been going on almost a week...i need some advice
 HeatherJ - Tue Apr 26, 2005 8:30 pm

If the last day of your period was April 8th - you usually don't Ovulate for at least a week or more after Ovulation So you probably didnt ovulate until at least April 15th but this is also depending on how long your cycles are...you could Ovulate a lot later...If you had unprotected sex on April 13 the baby wouldnt implant until 7-12 days later, you would not be feeling symptoms of a pregnancy yet...at least you shouldnt be...you usually do not start feeling sypmtoms until you are 5-6 weeks along...
When and if you are late - take a PG test and find out.. I wish you luck..as I have been Trying for a baby for 2 years now with no luck...Whatever the outcome is with your situation if you are PG and this was planned then Congrats, if this was not planned, please be aware there are many women in the world waiting to adopt a baby..

Prayers and Luck to you.
 daisy - Wed Apr 27, 2005 11:25 am

The patch works in the same way that an oral contraceptive works - you stop wearing the patch for a week every month, during which time you get your period. Similarly, you stop taking active birth control pills during the week of your period. You are still protected against pregnancy during that week of your period as long as you have been using your patch as directed during the previous month. In other words, the patch protects you against pregnancy for the entire month, not just the three weeks when you are wearing it. You should definitely check with a physician about your symptoms though, to determine what may be causing the nausea etc.

Also, you might want to know about an emergency contraceptive that is available by prescription called Plan B. Your ob/gyn can prescribe for you when you go for your annual exam and you can fill it "just in case." Plan B prevents pregnancy if taken up to 72 hours after unprotected sex.

Good luck.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us